I have been taking Advair 100/50 for about 1 1/2 years. I can say, especially at first, my breathing was much better. I believe I've gotten to where I need a higher dose though. My question is though, for the past year I have had a sore throat. Not just a little irritation, but PAIN. Everyday. I've also noticed my throat is very red and in the back near my tonsils I have developed white spots all over. Sometimes some will go away for awhile, but they never all go away. Neither does the pain. I always since day one have rinsed and gargled with water with both my morning and night dose. I have no idea as to why my throat has been so sore with these white spots for so long. No doctor seems to be concerned, but I had never had neither of the problems before taking Advair. Is this something common that people suffer from while taking this? Or should I seek another medical opinion?
Advair Diskus - Chronic sore throat and white spots developed on throat since taking Advair 100/50?
Question posted by kbevans90 on 12 Oct 2016
Last updated on 26 February 2018 by bobbydb1
I have been taking Advair for several years. I had that problem when I first started. What you have sounds like what my Doctor called thrush.
Remember that when you inhale Advair, you are filling your mouth with a dry powder. It could go anywhere, not just your throat. You need to thoroughly rinse that powder out of your mouth. The sooner the better. Don't just gargle your throat, make sure you rinse entirely. The roof of your mouth, your teeth, inside your cheeks, and your throat. I sometimes go overboard, using two or three glasses of water but I don't have the thrush anymore. I prefer going overboard to the pain of thrush.
All I can tell you, and I know it isn't much help, is I have been on Advair for 4 years and have never had a problem similar to what you are going through. They put my on Symbicort for a while but I went back to Advair as it works better for me, However maybe you could have your doctor switch you over and see if you still have the throat problems on Symbicort that you do on Advair.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.